MAUDE Adverse Event Report: DEPUY MITEK INTRAFIX FEMORAL SHEATH & SCREW SYSTEM, 7.5 MM; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE

DEPUY MITEK INTRAFIX FEMORAL SHEATH & SCREW SYSTEM, 7.5 MM; ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE
Catalog Number 254681
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/07/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.The complaint devices were received and evaluated.Visual observation reveals no anomalies with the screw.The sheath is damaged on one of the sides, confirming the complaints.Under magnification, the screw threads were examined and no damage was found.No further details were provided regarding the instruments, bone quality and whether or not the insertion was off axis.We cannot discern a root cause for the reported failure at this time.A batch record review has been conducted for this batch to determine if there were any internal processing issues which would have contributed to the nature of the product complaint.Our results indicate that this batch was processed with one unrelated incident relating to repair on blister sealer, with no link with this complaint.Therefore there is no internally assignable cause for the reported problem.Further, a review into the depuy mitek complaints system revealed no other complaints of any type for this lot of devices that were released to distribution.At this point in time, no corrective action is required and no further action is warranted.However, depuy mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.(b)(4).This report is being filed from the remetrex complaint management system as required under mitek's corrective and preventative actions (capa) to file usa fda mdr missed malfunctions.
 
Event or Problem Description
It was reported by the affiliate in vietnam that during an unspecified surgical procedure, it was observed that the intrafix femoral sheath & screw system, 7.5 mm device ruptured.It was not reported if there were any delays in a surgical procedure or if a spare device was available.It was not reported if there were any injuries, medical intervention or prolonged hospitalization.All available information has been disclosed.If additional information should become available, a supplemental medwatch report will be submitted accordingly.

Brand Name
INTRAFIX FEMORAL SHEATH & SCREW SYSTEM, 7.5 MM
Common Device Name
ORTHOPAEDIC BONE SCREW, NON-BIOABSORBABLE, STERILE
Manufacturer (Section D)
DEPUY MITEK
325 paramount drive
raynham MA 02767
MDR Report Key7735869
Report Number1221934-2018-52668
Device Sequence Number805437
Product Code MAI
UDI-Device Identifier10886705013623
UDI-Public10886705013623
Combination Product (Y/N)N
Initial Reporter CountryVM
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/21/2014
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/01/2016
Device Catalogue Number254681
Device Lot Number3726895
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/06/2014
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/21/2014
Initial Report FDA Received Date07/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1